Today I took my first dose of Bupropion 150mg x 1 which will be my daily dosage for the next several weeks.

Straight up i’ll start with my fear of this medication. I am concerned about the “seizure side-effect” even though I don’t have a history of seizures, I am worried because of the anxious person I am, and because of my anxiety disorder, I’m convinced I’ll have one.

(For those who don’t know, chance of a seizure on bupropion is approximately 1/1000 and as the dose goes up, 4/1000, etc, etc.)

So getting back to it, I anxiously took the first tablet of Bupropion SR today at 9:45 am 20/04/2013.

I was so scared of having a seizure when I first took it that I sat frozen for an hour. I got sick of resembling a statue and decided to move around a little. I felt a little less anxious when I was moving and occupying myself.

At some point, not too long after the dose, I realized I started to feel nauseous, and then remembered I hadn’t yet had breakfast, and I also remembered reading somewhere that you should take it (Bupropion) with food if it makes your stomach upset. As I was out at the time, I went to the bakery, bought a roll on the run and scoffed it down…before I knew it, the nausea had quickly passed.

2 hours later (3 hours after first taking the tablet), I began to feel a sudden rush of anxiousness, and sweaty palms which lasted for 20 minutes or so. After a short while, I then I started to feel energetic, happy, and slightly “chatty”.

By the time lunch was made, we had salad and BBQ chicken, I ate a very small portion of salad and a tiny bit of chicken, that was it! … Me, I have an eating addiction and happen to eat all day long and constantly think about food….I COULD NOT BELIEVE IT!!! I wasn’t even interested in my lunch.

After lunch, my Grandma served me up some cupcakes. I took one bite of it and it made me repulsed. It was so bizarre. I have never felt that way about food before, EVER.

As the afternoon got on, I began to get an “all-over-head-headache”, which lasted until dinner time.

At dinner, I got my appetite back somewhat and was able to eat my dinner and some fruit salad with ice cream for desert. (I’m guessing my appetite come back some because it has been plenty of hours since my dose??)

It’s now 11.45pm and I’m laying in my bed typing this, WIDE awake! I have a feeling I’m probably not going to fall asleep anytime soon, so I guess you can count insomnia in as a side effect?
By now I am usually fighting to keep my eyes open.

Ohhh, I thought id chuck it in so you all know my medication history or info. I am also currently taking 10mg of Citalopram (also known as Celexa or Cipramil) which is an SSRI for my anxiety disorder. It works really well MOST of the time. APPARENTLY, when i google drug interactions between Bupropion and Celexa, the interaction finder comes up with a big warning sign saying “MAJOR drug interaction between these 2 drugs”… but my psychiatrist prescribed me the bupropion knowing full well that I’m on celexa, so I’m assuming its a matter of “benefits out-way the side-effects” thingy. I’m also taking Microlut for birth control which has no effect on either medications.

ANYWHO, wrapping it up for the day, so far on my very first day of bupropion SR, I have not yet seen any improvement in my focus, attention or ability to follow a conversation without drifting off into other things. Distractibility is very much still there.

Apparently on this medication also, frequent occurrence of suicidal thoughts and abnormal thinking has been noted…and this is a side effect I am terrified of, however, so far so good 🙂

Peace out all
🙂

Advertisements